Boundary regularity and stability for spaces with Ricci bounded below

Elia Bruè, Aaron Naber, Daniele Semola*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


This paper studies the structure and stability of boundaries in noncollapsed RCD(K,N) spaces, that is, metric-measure spaces (X, d, HN) with Ricci curvature bounded below. Our main structural result is that the boundary ∂X is homeomorphic to a manifold away from a set of codimension 2, and is N- 1 rectifiable. Along the way, we show effective measure bounds on the boundary and its tubular neighborhoods. These results are new even for Gromov–Hausdorff limits (MiN,dgi,pi)→(X,d,p) of smooth manifolds with boundary, and require new techniques beyond those needed to prove the analogous statements for the regular set, in particular when it comes to the manifold structure of the boundary ∂X. The key local result is an ε-regularity theorem, which tells us that if a ball B2(p) ⊂ X is sufficiently close to a half space B2(0)⊂R+N in the Gromov–Hausdorff sense, then B1(p) is biHölder to an open set of R+N. In particular, ∂X is itself homeomorphic to B1(0 N-1) near B1(p). Further, the boundary ∂X is N- 1 rectifiable and the boundary measure [InlineEquation not available: see fulltext.] is Ahlfors regular on B1(p) with volume close to the Euclidean volume. Our second collection of results involve the stability of the boundary with respect to noncollapsed mGH convergence Xi→ X. Specifically, we show a boundary volume convergence which tells us that the N- 1 Hausdorff measures on the boundaries converge [InlineEquation not available: see fulltext.] to the limit Hausdorff measure on ∂X. We will see that a consequence of this is that if the Xi are boundary free then so is X.

Original languageEnglish (US)
Pages (from-to)777-891
Number of pages115
JournalInventiones Mathematicae
Issue number2
StatePublished - May 2022

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Boundary regularity and stability for spaces with Ricci bounded below'. Together they form a unique fingerprint.

Cite this